Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 61, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 27, 2008, 5:51 AM CDT for Saint Francois County, Washington County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2008, 5:51 AM CDT (10:51 UTC)
- Expired
- Mar 27, 2008, 6:15 AM CDT
- In force
- 24 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
The radar
The St Louis radar (KLSX), 90 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.9 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2908 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 271052 SVRLSX MOC187-221-271115- /O.NEW.KLSX.SV.W.0061.080327T1051Z-080327T1115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 551 AM CDT THU MAR 27 2008 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI WESTERN ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI * UNTIL 615 AM CDT * AT 549 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 4 MILES NORTHWEST OF IRONDALE...OR 6 MILES SOUTHEAST OF POTOSI...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... LEADWOOD... DESLOGE... PARK HILLS... BONNE TERRE... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3799 9047 3777 9047 3777 9077 3796 9078 TIME...MOT...LOC 1051Z 266DEG 32KT 3787 9071 $$ BYRD
1 follow-up statement
000 WWUS53 KLSX 271115 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 615 AM CDT THU MAR 27 2008 MOC187-221-271125- /O.EXP.KLSX.SV.W.0061.000000T0000Z-080327T1115Z/ ST. FRANCOIS MO-WASHINGTON MO- 615 AM CDT THU MAR 27 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHINGTON AND WESTERN ST. FRANCOIS COUNTIES EXPIRED AT 615 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE...SO THE WARNING WAS ALLOWED TO EXPIRE. LAT...LON 3799 9047 3777 9047 3777 9077 3796 9078 TIME...MOT...LOC 1115Z 266DEG 32KT 3788 9044 $$ BYRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 4:05 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Mar 27, 4:05 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 405 AM CDT THU MAR 27 2008 .DISCUSSION... FRONTAL BOUNDARY REMAINS STALLED ACROSS SOUTHERN MO AND SOUTHERN IL...AND AS OF 08Z...IT EXTENDED FROM SOUTHWESTERN KS THRU SOUTHERN MO...JUST NORTH OF KFAM...THEN INTO SOUTHERN IL. MAIN FORECAST ISSUE IN THE SHORT TERM WILL BE PCPN CHANCES WITH THIS BOUNDARY...QPF AMOUNTS AND PATCHY FOG OVER A LARGE PORTION OF THE AREA. FOR THIS MORNING...WILL CONTINUE TO SEE SOME CONVECTION FIRE ALONG AND NORTH OF THE STALLED FRONTAL BOUNDARY...MAINLY SOUTH OF I-70. THIS ACTIVITY WILL EVENTUALLY SHIFT FURTHER TO THE NORTH AS A SFC LOW DEVELOPS ALONG THE BOUNDARY AND SLIDES NORTHEASTWARD ALONG IT...LIFTING IT A LITTLE FURTHER TO THE NORTH. QPF AMOUNTS WILL BE LESS TODAY...IN THE RANGE OF A QUARTER TO HALF AN INCH...WITH ISOLATED HIGHER AMOUNTS. IN THE MEANTIME...PATCHY FOG HAS DEVELOPED NORTH OF THE BOUNDARY...BUT IT SHOULD DISSIPATE BY MID MORNING. AS FOR HIGH TEMPS...IT WILL DEPEND ON FRONTAL POSITION...FOR NOW HAVE MID 40S FAR NORTH TO UPPER 60S FAR SOUTH. BY TONIGHT...AS SFC LOW EXITS AREA...IT WILL SLOWLY TAKE THE FRONTAL BOUNDARY WITH IT AND WILL SEE COLDER AIR BEGIN TO FILTER INTO THE AREA. OUR BEST CHANCES OF PCPN WILL BE TONIGHT...WITH ANOTHER HALF AN INCH TO AN INCH OF PCPN POSSIBLE...MAINLY ALONG AND SOUTH OF A CUBA MO TO VIRDEN IL LINE. NORTHERN SECTIONS OF THE AREA WILL SEE SOME SNOW MIXED IN WITH THE RAIN TOWARDS DAYBREAK...BUT DO NOT EXPECT ANY ACCUMULATIONS WITH IT. LOWS TONIGHT WILL RANGE FROM THE LOW 30S FAR NORTH TO MID 40S FAR SOUTH. ON FRIDAY...PCPN WILL LINGER OVER SOUTHERN HALF OF CWA BEFORE COMING TO AN END LATE FRIDAY AFTERNOON...ANOTHER QUARTER INCH OF PCPN IS POSSIBLE WITH THIS ROUND. HIGHS ON FRIDAY WILL ONLY BE IN THE MID TO UPPER 40S. EXPECT DRY AND COLDER WEATHER FRIDAY NIGHT WITH LOWS IN THE UPPER 20S TO MID 30S. THEN AS SFC RIDGE MOVES OFF ON SATURDAY...WILL SEE SOUTHERLY WINDS RETURN ONCE AGAIN...WITH HIGHS IN THE LOW TO MID 50S. BEYOND THAT EXTENDED GRIDS LOOK GOOD WITH NEXT ROUND OF PCPN POSSIBLE SATURDAY NIGHT THROUGH MONDAY NIGHT...WITH MORE PCPN SOMETIME ON WEDNESDAY...SO NO MAJOR CHANGES MADE. WILL UPDATE CURRENT ESF PRODUCT AND CONTINUE TO MENTION THIS PERIOD AS WELL...AS IT LOOKS LIKE WE ARE HUNKERING DOWN FOR A PROLONGED WET PERIOD HERE. ONLY DRY STRETCH DURING THIS TIME LOOKS TO BE LATE TUESDAY THRU EARLY WEDNESDAY. BYRD && .AVIATION... FOR THE 06Z TAFS... PRIMARY CONCERN FOR AVIATORS FOR THE REST OF THE NIGHT WILL BE IFR CIGS...BASICALLY ALONG THE I-70 CORRIDOR. I THINK IT LIKELY THIS BAND OF IFR WILL DRIFT SLOWLY NORTHWARD THROUGH THE NIGHT AND INTO THURSDAY MORNING. SCATTERED SHOWERS...AND A FEW THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE...ESPECIALLY OVER SOUTHWEST ILLINOIS. THE SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE DAY ON THURSDAY...AND CERTAINLY IFR CONDITIONS WILL BE POSSIBLE IN ANY PRECIP THAT DOES IMPACT THE AREA. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 27, 5:09 AM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 509 AM CDT THU MAR 27 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 509 AM CDT THU MAR 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THE COLD FRONT WILL REMAIN STALLED ACROSS THE REGION THROUGH EARLY FRIDAY. THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE REGION THROUGH TONIGHT. SOME OF THE THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL ON AN ALREADY SATURATED SOIL...AND MAY LEAD TO FLOODING OF LOW WATER CROSSINGS AND MINOR OR NUISANCE FLOODING ELSEWHERE. THERE IS A CHANCE FOR SNOW LATE TONIGHT FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE COLD FRONT WILL FINALLY EXIT THE AREA FRIDAY MORNING...WITH THE SHOWERS AND THUNDERSTORMS COMING TO AN END BY FRIDAY AFTERNOON. ALONG AND SOUTH OF INTERSTATE 44 IN MISSOURI AND INTERSTATE 70 IN ILLINOIS...SOME OF THE THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL ON AN ALREADY SATURATED SOIL...AND MAY LEAD TO FLOODING OF LOW WATER CROSSINGS AND MINOR OR NUISANCE FLOODING ELSEWHERE. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FOR AREAS NORTH AND WEST OF ST. LOUIS ON SATURDAY NIGHT...AND THEN AREAWIDE SUNDAY THROUGH MONDAY NIGHT. THIS PERIOD OF THUNDERSTORM CHANCES APPEARS TO BE MORE POTENT THAN THE CURRENT ONE...AND MAY RESULT IN SIGNIFICANT RAINFALL OVER LOCALIZED AREAS...AND POSSIBLE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT SPOTTERS ARE ASKED TO RELAY ANY RAINFALL AMOUNTS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
In the hours before
Local storm report, Mar 26, 11:59 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1159 PM CDT WED MAR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL STEELVILLE 37.97N 91.36W
03/26/2008 E1.75 INCH CRAWFORD MO LAW ENFORCEMENT
NICKLE TO GOLFBALL SIZE HAIL REPORTED IN STEELVILLE.
&&
CARNEYLocal storm report, Mar 27, 12:00 AM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
1200 AM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL RUSSELLVILLE 38.51N 92.44W
03/26/2008 E1.00 INCH COLE MO TRAINED SPOTTER
REPORTED BY STORM SPOTTER.
0204 PM HAIL 7 S JEFFERSON CITY 38.47N 92.19W
03/26/2008 E0.88 INCH COLE MO TRAINED SPOTTER
REPORTED BY STORM SPOTTER.
0220 PM HAIL CUBA 38.06N 91.40W
03/26/2008 M0.75 INCH CRAWFORD MO LAW ENFORCEMENT
DIME TO PENNY SIZE HAIL IN CUBA.
0222 PM HAIL CUBA 38.06N 91.40W
03/26/2008 E1.00 INCH CRAWFORD MO LAW ENFORCEMENT
QUARTER TO NICKLE SIZE HAIL IN CUBA. HAIL COVERING THE
GROUND.
0225 PM HAIL CUBA 38.06N 91.40W
03/26/2008 E1.75 INCH CRAWFORD MO LAW ENFORCEMENT
GOLFBALL SIZE NEAR AND SOUTH OF INTERSTATE 44.
0235 PM HAIL STEELVILLE 37.97N 91.36W
03/26/2008 E1.75 INCH CRAWFORD MO LAW ENFORCEMENT
1 INCH TO GOLFBALL SIZE HAIL FELL IN TOWN.
0235 PM HAIL STEELVILLE 37.97N 91.36W
03/26/2008 E1.75 INCH CRAWFORD MO LAW ENFORCEMENT
NICKLE TO GOLFBALL SIZE HAIL REPORTED IN STEELVILLE.
0300 PM HAIL OWENSVILLE 38.35N 91.50W
03/26/2008 E1.00 INCH GASCONADE MO TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL IN OWENSVILLE MO.
0305 PM HAIL 5 SW POTOSI 37.88N 90.85W
03/26/2008 E0.75 INCH WASHINGTON MO CO-OP OBSERVER
PENNY SIZE HAIL REPORTED BY COOPERATIVE OBSERVER.
0318 PM HAIL 3 E POTOSI 37.94N 90.73W
03/26/2008 M0.75 INCH WASHINGTON MO TRAINED SPOTTER
DIME TO PENNY SIZE HAIL.
0330 PM HAIL 4 W PARK HILLS 37.85N 90.60W
03/26/2008 E0.75 INCH ST. FRANCOIS MO TRAINED SPOTTER
DIME TO PENNY SIZE HAIL 4 W OF PARK HILLS.
0330 PM HAIL PARK HILLS 37.85N 90.53W
03/26/2008 E0.75 INCH ST. FRANCOIS MO TRAINED SPOTTER
PENNY SIZE HAIL IN PARK HILLS.
0348 PM HAIL WEINGARTEN 37.88N 90.22W
03/26/2008 E0.75 INCH STE. GENEVIEVE MO TRAINED SPOTTER
DIME TO PENNY SIZE HAIL 2 WEST OF WEINGARTEN MO.
0403 PM HAIL ST. MARY 37.88N 89.95W
03/26/2008 E0.75 INCH STE. GENEVIEVE MO TRAINED SPOTTER
DIME TO PENNY SIZE HAIL REPORTED BY STORM SPOTTER.
&&
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 6:26 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 34 min |
| Mar 27, 5:07 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 38 min |
| Mar 27, 5:40 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 50 min |
| Mar 27, 5:43 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 47 min |
| Mar 27, 6:17 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Osage | 43 min |
| Mar 27, 6:24 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Warren | 51 min |
| Mar 27, 6:25 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Gasconade, Montgomery, Osage | 50 min |
| Mar 27, 6:28 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 47 min |
| Mar 27, 6:43 PM CDT | Tornado Warning | LSX | Crawford | 47 min |
| Mar 27, 6:55 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.